Thunderstorm Wind, Jackson
- When
- July 30, 5:40 PM EST
- Where
- Jackson County, 5 mi S of Brownstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.817, -86.033
Isolated severe thunderstorms moved through southern and eastern portions of central Indiana on the evening of 30 July 2004.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Isolated severe thunderstorms moved through southern and eastern portions of central Indiana on the evening of 30 July 2004.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 30, 12:50 PM EST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 PM EST FRI JUL 30 2004 .DISCUSSION...MAIN FOCUS WL BE ON TRW CHANCES TGNT AND TOMORROW AS SFC WV LIFTS NE ACRS NRN INDIANA ALONG A NWD ADVCG WARM FNT CURRENTLY ALONG THE OH RVR. CD FNT THEN DROPS SE ACRS THE FA SATURDAY MRNG AS THE SFC WV LIFTS INTO THE ERN GT LKS. HEAVY RN ALSO A POSSIBILITY TGNT AS LOW LVL JET NOSES INTO SRN INDIANA AND UPR JET STREAK LIFTS INTO NWRN INDIANA. KIND-88D INDICATING LG SHIELD OF RWS AND ISOLATED TRWS WITH THE LEADING EDGE FM AROUND KOKOMO TO VINCENNES. THIS AREA WAS SPREADING NE AROUND 30 MPH IN RGN OF DECENT ISENT FLOW AND LOW COND PRES DEFICITS ON THE 310K SFC AND WL OVERSPREAD THE FA BY ISSUANCE TIME. MODELS ARE NOW IN EXCELLENT AGREEMENT ON TIMING/CVRG OF TRWS ACRS THE FA TNGT INTO SATURDAY MRNG. GFS IS A BIT FASTER WITH SFC WV CURRENTLY JUST S OF KSTL AS IT BRINGS THE WV TO SCNTRL MI BY 00Z THIS EVE...WHILE MET HAS IT FURTHER W ACRS NWRN INDIANA. AT ANY RATE...MODELS SHOWING NICE LOW LVL SHEAR OF 30 KTS FM THE SFC-700 MB THROUGH TNGT. MODELS ALSO HAVE 30 KT LOW LVL JET NOSING INTO SRN/CNTRL INDIANA THIS EVE AS WELL AS A 90 JET STREAK ACRS NWRN INDIANA PLACING FA IN AREA OF DECENT UPR LVL DVRG. MEANWHILE...ISENT LIFT CONTS...AND DEW PTS EXPECTED TO APPROACH 70 DEGREES AS THE WARM FNT LIFTS N OF THE BULK OF THE FA. PLUME OF PRECIP H20 VALUES OF GREATER THAN 2 INCHES ALSO SPREADS ACRS ALL BUT THE XTRM NWRN FA. MEANWHILE...INSTABILITY NOT ALL THAT IMPRESSIVE. MET DOES HAVE 1000 J/KG CAPES ACRS SRN INDIANA THIS EVE...BUT NW FA ONLY ONLY THE ORDER OF 200-500 J/KG AND CAPE DROPS OFF TO NEAR 0 BY MRNG. BUT WITH JET STREAK...MOIST ATMS AND SFC WV LIFTING ACRS...WL MENTION HEAVY RN IN THE ZONES DURING THE EVE AND COULD ALSO SEE A FEW SVR TSTMS PER DAY1 OUTLOOK ESP SE ZONES. MODELS AGREE ON LOW MRNG QPF ACRS FAR SRN AND ERN ZONES ON SATURDAY. SO...WL PLACE 30% MRNG POPS THERE AND JUST SLGT CHC EVERYWHERE ELSE. CU PROGS WERE INDICATING PLNTY OF CU DVLPMENT ON SATURDAY...BUT BELIEVE PARTLY CLDY WL DO AS THERE SHOULD BE AT LEAST A FEW BREAKS. WL BRING CHC OF TRWS BACK TO THE FA TUE-WED AS GFS BRINGING DECENT SFC SYS AND UPR WV ACRS. MOS TEMPS IN VERY CLOSE AGREEMENT AND SEEMS TO BE HANDLING THE AIRMASS WELL. WL GO WITH THE HIGHEST MOS TEMPS AT NGT DUE TO PERSSISTANCE AND AIRMASS CONSIDERATIONS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KOCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 323 PM EST FRI JUL 30 2004 INZ021-028>031-035>049-051>057-060>065-067>072-311100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 323 PM EST FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE BRIEF PERIODS OF HEAVY RAIN DURING THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING AND ALSO TUESDAY AND WEDNESDAY. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED
The Louisville radar (KLVX), 94 km away, was scanning. The volume nearest the first event began at 22:37 UTC.
3 thunderstorm wind, 1 tornado. Local standard time, as filed.
A tornado touched down southwest of Rushville in Rush County. Most of the damage occurred at one home on County Road 250 South. The roof was completely removed from a 2 story barn, with fourteen large trees down as well. The electrical service box on the home was dismantled by flying debris. A windshield was also badly damaged as well. Another home sustained less severe damage to the northwest of the first home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyThe tornado archive for Indiana, 2004Warnings in Indiana, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412648, 5412650, 5412649, 5412651.